# SDR CA121105022

- Difficulty date: November 2, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc LTIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Ring
- Part number: 05K21108
- Condition: Failed
- Location: Engine
- Part time: 1,970 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, R, J
- Precautionary procedure: E

## Discrepancy

(CAN) PILOT FIRST NOTICED MANIFOLD PRESSURE FLUCTUATE ON R/H ENGINE. GAUGES WERE NORMAL AT THIS POINT BUT AFTER TRYING TO ADJUST THROTTLE TO BRING MANIFOLD PRESSURE UP, OIL PRESSURE WENT DOWN. PILOT THEN SHUT DOWN R/H ENGINE AS A PRECAUTIONARY. MAINTENANCE DRAINED ONLY 3.5 LITRES OF OIL FROM THE CRANKCASE. A BOROSCOPE WAS CARRIED OUT ON THE CYLINDERS AND THEY ALL LOOKED GOOD. AFTER REPLENISHING OIL, ENGINE WAS RUN AND DIFFERENTIAL PRESSURE CHECK WAS CARRIED OUT. AT TOP DEAD CENTRE ON ALL CLYINDERS THE READINGS WERE GOOD, BUT READINGS TAKEN WHEN COMING DOWN OFF TOP DEAD CENTRE, 2 CYLINDERS HAD VERY LOW COMPRESSIONS. BLOW-BY PAST THE RINGS SEEMS TO HAVE PRESSURIZED THE CRANKCASE PUSHING THE OIL OUT THE BREATHER.
